Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 

 

Diagonal cycles and Euler systems II: The Birch and Swinnerton-Dyer conjecture for Hasse-Weil-Artin $ L$-functions


Authors: Henri Darmon and Victor Rotger
Journal: J. Amer. Math. Soc. 30 (2017), 601-672
MSC (2010): Primary 11G05; Secondary 11G40
DOI: https://doi.org/10.1090/jams/861
Published electronically: June 10, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article establishes new cases of the Birch and Swinnerton-Dyer conjecture in analytic rank 0, for elliptic curves over $ \mathbb{Q}$ viewed over the fields cut out by certain self-dual Artin representations of dimension at most $ 4$. When the associated $ L$-function vanishes (to even order $ \ge 2$) at its central point, two canonical classes in the corresponding Selmer group are constructed and shown to be linearly independent assuming the non-vanishing of a Garrett-Hida $ p$-adic $ L$-function at a point lying outside its range of classical interpolation. The key tool for both results is the study of certain $ p$-adic families of global Galois cohomology classes arising from Gross-Kudla-Schoen diagonal cycles in a tower of triple products of modular curves.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 11G05, 11G40

Retrieve articles in all journals with MSC (2010): 11G05, 11G40


Additional Information

Henri Darmon
Affiliation: Department of Mathematics, McGill University, Montréal H3A-0B9, Canada
Email: darmon@math.mcgill.ca

Victor Rotger
Affiliation: Departament de Matemàtica Aplicada II, Universitat Politècnica de Catalunya, Barcelona 08034, Spain
Email: victor.rotger@upc.edu

DOI: https://doi.org/10.1090/jams/861
Keywords: Elliptic curves, Artin representations, equivariant Birch and Swinnerton-Dyer conjecture, Gross-Kudla-Schoen diagonal cycles, $p$-adic families of modular forms, Euler Systems
Received by editor(s): September 21, 2014
Received by editor(s) in revised form: October 16, 2015, and April 27, 2016
Published electronically: June 10, 2016
Additional Notes: The first author was supported by an NSERC Discovery grant.
The second author was supported by Grants MTM2012-34611 and MTM2015-63829-P
Article copyright: © Copyright 2016 American Mathematical Society